MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 18G X 1.16IN (1.3 X 30 MM) INSYTE AUTOGUARD; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 18G X 1.16IN (1.3 X 30 MM) INSYTE AUTOGUARD; INTERVASCULAR CATHETER
Catalog Number 381544
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 18g x 1.16in (1.3 x 30 mm) insyte autoguard experienced catheter kinking/bent during infusion during use.The following information was provided by the initial reporter: material no: 381544, batch no: 7201997.Event description: difficulty threading the catheter.Could not treat because catheter would not flush due to bending.Customer confirmed bending occurred during placement.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received a 18 gauge insyte autoguard unit from lo 7201997 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed no kinks, bends or cuts in the catheter tubing.Based off the visual inspection the engineer was unable to verify the reported defect.Since no kinks or bends were observed a definitive root cause could not be determined.The manufacturing facility has been notified of this incident and the findings.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
18G X 1.16IN (1.3 X 30 MM) INSYTE AUTOGUARD
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8859773
Report Number1710034-2019-00849
Device Sequence Number16221080
Product Code FOZ
UDI-Device Identifier30382903815440
UDI-Public30382903815440
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2020
Device Catalogue Number381544
Device Lot Number7201997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer07/19/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;